TITLE

Treatment with pioglitazone induced significant, reversible mitral regurgitation

AUTHOR(S)
Dorkhan, Mozhgan; Dencker, Magnus; Frid, Anders
PUB. DATE
January 2008
SOURCE
Cardiovascular Diabetology;2008, Vol. 7, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
There has in recent years been great concern about possible cardiac side effects of thiazolidinediones (TZDs). We present a case-report of a 60 year-old male who developed significant mitral regurgitation during six months treatment with pioglitazone in parallel with laboratory indications of fluid retention. Echocardiography six months after discontinuation of medication showed regression of mitral regurgitation and the laboratory parameters were also normalized. It is noteworthy that six months treatment with pioglitazone could induce significant valve dysfunction, which was reversible, and this underlines the importance of carefully monitoring patients when placing them on treatment with TZDs.
ACCESSION #
55716370

 

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics